Glasnik Matematicki, Vol. 46, No. 2 (2011), 471-481.

RETRACTIONS AND HYPERSPACES

Sergio Macías

Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, México D. F., C. P. 04510, México
e-mail: macias@servidor.unam.mx


Abstract.   Retractions between hyperspaces have been studied by many authors. We study retractions form m-fold hyperspaces onto n-fold symmetric products.

2000 Mathematics Subject Classification.   54B20.

Key words and phrases.   Absolute retract, arc-like continuum, arcwise decomposable continuum, circle-like continuum, continuum, decomposable continuum, indecomposable continuum, movable continuum, n-fold hyperspace, retraction, trivial shape, uniformly pathwise connected, uniquely arcwise connected, weakly chainable continuum.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.46.2.15


References:

  1. D. P. Bellamy, The cone over the Cantor set-continuous maps from both directions, in: Proceedings of the Topology Conference, Emory University, Atlanta, 1970, 8-25.
    MathSciNet    

  2. R. H. Bing, Partitioning a set, Bull. Amer. Math. Soc. 55 (1949), 1101-1110.
    MathSciNet     CrossRef

  3. K. Borsuk, Some remarks on shape properties of compacta, Fund. Math. 85 (1974), 185-195.
    MathSciNet    

  4. K. Borsuk and S. Ulam, On symmetric products of topological spaces, Bull. Amer. Math. Soc. 37 (1931), 875-882.
    MathSciNet     CrossRef

  5. R. Bott, On the third symmetric potency of S1, Fund. Math. 39 (1952), 264-268.
    MathSciNet    

  6. C. E. Burgess, Chainable continua and indecomposability, Pacific J. Math. 9 (1959), 653-659.
    MathSciNet     CrossRef

  7. J. H. Case and R. E. Chamberlin, Characterizations of tree-like continua, Pacific J. Math. 10 (1960), 73-84.
    MathSciNet     CrossRef

  8. J. J. Charatonik, W. J. Charatonik, K. Omiljanowski and J. R. Prajs, Hyperspace retractions for curves, Dissertationes Math. (Rozprawy Mat.) 370 (1997), 1-34.
    MathSciNet    

  9. J. J. Charatonik, A. Illanes and S. Macías, Induced mappings on the hyperspace Cn(X) of a continuum X, Houston J. Math. 28 (2002), 781-805.
    MathSciNet    

  10. J. J. Charatonik and S. Macías, Mappings of some hyperspaces, JP J. Geom. Topol. 4 (2004), 53-80.
    MathSciNet    

  11. J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, 1966.
    MathSciNet    

  12. T. Ganea, Symmetrische Potenzen topologischer Räume, Math. Nachr. 11 (1954), 305-316.
    MathSciNet     CrossRef

  13. J. T. Goodykoontz, C(X) is not necessarily a retract of 2X, Proc. Amer. Math. Soc. 67 (1977), 177-178.
    MathSciNet     CrossRef

  14. J. T. Goodykoontz, A non-locally connected continuum X such that C(X) is a retract of 2X, Proc. Amer. Math. Soc. 91 (1984), 379-322.
    MathSciNet     CrossRef

  15. J. T. Goodykoontz, Some retractions and deformation retractions on 2X and C(X), Topology Appl. 21 (1985), 121-133.
    MathSciNet     CrossRef

  16. W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, 1948.
    MathSciNet    

  17. A. Illanes, Multicoherence of symmetric products, An. Inst. Mat. Univ. Nac. Autónoma México 25 (1985), 11-24.
    MathSciNet    

  18. J. L. Kelley, Hyperspaces of a continuum, Trans. Amer. Math. Soc. 52 (1942), 22-36.
    MathSciNet     CrossRef

  19. J. L. Kelley, General topology, Graduate Texts in Mathematics 27, Springer-Verlag, New York-Berlin, 1975, reprint of the 1955 ed. published by Van Nostrand.
    MathSciNet    

  20. J. Krasinkiewicz, On the hyperspaces of snake-like and circle-like continua, Fund. Math. 84 (1974), 155-164.
    MathSciNet    

  21. J. Krasinkiewicz, Curves which are continuous images of tree-like continua are movable, Fund. Math. 89 (1975), 233-260.
    MathSciNet    

  22. W. Kuperberg, Uniformly pathwise connected continua, in: Studies in topology, Proc. Conf. Univ. North Carolina, Charlotte, NC, 1974, Academic Press, New York, 1975, 315-324.
    MathSciNet    

  23. K. Kuratowski, Topology, Vol. 2, English transl., Academic Press, New York-London, PWN, Warsaw, 1968.
    MathSciNet    

  24. S. Macías, On the hyperspaces Cn(X) of a continuum X, Topology Appl. 109 (2001), 237-256.
    MathSciNet     CrossRef

  25. S. Macías, On the hyperspaces Cn(X) of a continuum X, II, Topology Proc. 25 (2000), 255-276.
    MathSciNet    

  26. S. Macías, Topics on continua, Chapman & Hall/CRC, Boca Raton, 2005.
    MathSciNet    

  27. S. Macías, On the n-fold hyperspace suspension of continua, II, Glas. Mat. Ser. III 41(61) (2006), 335-343.
    MathSciNet     CrossRef

  28. E. E. Moise, Grille decomposition and convexification theorem for compact metric locally connected continua, Bull. Amer. Math. Soc. 55 (1949), 1111-1121.
    MathSciNet     CrossRef

  29. S. B. Nadler, Jr., Hyperspaces of sets. A text with research questions, Monographs and Textbooks in Pure and Applied Math. 49, Marcel Dekker, New York-Basel, 1978. Reprinted in: Aportaciones Matemáticas de la Sociedad Matemática Mexicana, Serie Textos # 33, 2006.
    MathSciNet    

  30. G. T. Whyburn, Analytic topology, American Mathematical Society Colloquium Publications 28, AMS, Providence, 1942, reprinted with corrections 1971.
    MathSciNet    

  31. S. Willard, General topology, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, 1970.
    MathSciNet    

  32. M. Wojdisławski, Rétractes absolus et hyperespaces des continus, Fund. Math. 32 (1939), 184-192.

Glasnik Matematicki Home Page